The Horse Forum (http://www.horseforum.com/forumindex.php)
- General Off Topic Discussion (/general-off-topic-discussion/)
- - IUD info? (http://www.horseforum.com/general-off-topic-discussion/iud-info-39670/)
Okay so I've given up on using the pill as a form of birth-control. When I'm not in a relationship, I just can't seem to remember to take it and it throws my hormones all out of whack.
I asked my doctor about the depoprovera shot but he doesn't like it due to the side effects.
He suggested the IUD. I'm kind of nervous though, he says theres little to no pain but HES never had to get it! Half the people I talked to said it hurts so bad, someone else had to drive them home whereas others barely felt it. =/
Does anyone have any experience with these?
I love the idea of nothing to remember and no periods for 5 years though!
I have heard it was painless, and you can not feel it at all. I would just be afraid of it getting lost....up there...:shock::lol:
I love my depo shot! <3
I just dont like the IUD because like you mentioned, a lot of people seem to have pain with it. Also it's a bit to permanent for my likings...(Not that Im going to be having a sprat anytime soon..but still)
Apparently it can also be "expelled"? I don't know about you, but I wouldn't notice if I expelled anything..Id probably just chuck it in the laundry of flush it and not even notice!
I just looked into this too... Sorry if some of this is redundant
There are two forms of the IUD - Hormonal (Mirena) and Copper. If you use the hormonal one you're going to have about the same side effects as the non-estrogen pill (spotting, weight gain, acne, etc). The first couple of months you bleed/spot quite a bit. Afterwards it tapers off and a lot of women stop having a period altogether. The copper side effects are heavy bleeding and cramping. I'm not quite sure about the incidence of those side effects, but every woman I know on Mirena (3) have had weight gain (belly) and major spotting (at least at first). I don't know anyone on the Copper form. The copper one is good for 12(?) years and hormonal is for about 5 years. Some studies have shown a slight increase in the chance of infertility associated with the hormonal form.
What do they have in common?
- If you haven't had a child they are generally very painful to have put in.
-Sometimes your uterus isn't big enough to keep the IUD in either so it can be expelled.
-Perforated uterus. This supposedly isn't that common.
- Sometimes the man can feel the strings during intercourse. Two of the girls that I know have mentioned this on occaision, but it doesn't seem to be a regular thing.
That's all I can remember right now. I decided not to get one right now. Basically I'm afraid of the pain. My gyno had to scrape my cervix once and it was excruciating, so I can't imagine it'll feel great to have her insert something through my cervix 2x (once to measure and once to insert the IUD). I wasn't sure if I want to deal with the side effects either. My doctor did mention that you should give it a year before deciding to take it out as it can take that long for your body to adjust.
I won't get one. My BFF had one and said they could both feel the strings all the time. She also bled for such a long time. From a different stand point - IUD's don't always prevent you from releasing a fertile egg. They do most of the time, especially with merena. This means if an egg is released it can be fertilized, but it won't implant in your uterus. For me personally, when sperm meets egg, that is my child, so I want a form of birth control that makes darn sure I don't ovulate, or that swimmers don't find the eggie. I couldn't handle an IUD from that standpoint, but that is my personal opinion. I use natural family planning and that has worked well for us for years. We didn't get pregnant untill we wanted to, and we had a baby when the time was right.
Good luck with the decision - everyone is different, and I hope you find what works for you!
what side effects of the depo are you worried about?
Ive had them a year ago, probably 3 shots in total. After a year or two they recomend a calcium supplement and a few blood analysis a year to check something, maybe calcium? I personally wouldnt do anything for that long of term. you can also get a small little incert in you upper arm that has almost the same effect. lasts 5 years. Ive looked into a few things because regular pills make me horribly sick. at least the brand they use at my doctors office. have you though about the patch? I think you leave it on for 3 weeks. I was thinking about that but I have an allergy to latex and my skin cant handle the adhesive for that long.
I actually just had my Marena taken out, and let me tell you, it was a lot less painful taking it out, then it was getting it put in.
I would not be deceived by 5 yrs of no periods, because with me that WAS NOT THE CASE! I've had mine for over a year, I'm hoping now that I've had mine removed, that will stop.
Also, a wk before I had mine removed I discovered I was pregnant, unfortunately I discovered this through a miscarriage. So, they are not 100% effective, just like everything else out on the market.
But, just like everything else, not everyone is the same. The issues that I had with the IUD may not even pertain to you.
Here is the thread that I started the day I got my IUD put in:
Good luck in your decision.
Everyone has a different experience. When mine was put in, I had some mild discomfort - nothing that a couple of "Vitamin M" (the lovely Motrin military medical likes to pass out for everything from headaches to missing limbs, lol) didn't help. I got done with my appointment and took my daughter to the movies. While it was in, I wouldn't have known it if I didn't know. The removal was no more uncomfortable than the insertion.
|All times are GMT -4. The time now is 12:40 AM.|
Powered by vBulletin® Version 3.8.8
Copyright ©2000 - 2016, vBulletin Solutions, Inc.
User Alert System provided by Advanced User Tagging (Pro) - vBulletin Mods & Addons Copyright © 2016 DragonByte Technologies Ltd.